Alert archive / Missouri / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 252, NWS Paducah, KY

May 3, 2006Perry County, Missouri

NWS Paducah, KY issued this severe thunderstorm warning at May 3, 2006, 1:29 PM CDT for Perry County, Missouri. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2006, 1:29 PM CDT (18:29 UTC)
Expired
May 3, 2006, 2:15 PM CDT
In force
46 min
Issued by
NWS Paducah, KY
Area
Counties, with a storm outline in the text

County Perry County, MO

The radar

The Paducah radar (KPAH), 118 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 1:02 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1858 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KPAH 031830
SVRPAH
MOC157-031915-
/O.NEW.KPAH.SV.W.0252.060503T1829Z-060503T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
129 PM CDT WED MAY 3 2006

THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PERRY COUNTY IN SOUTHEAST MISSOURI.

* UNTIL 215 PM CDT.

* AT 125 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED NEAR LITHIUM...OR ABOUT 6 MILES SOUTHWEST OF
  CHESTER...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  6 MILES NORTH OF MENFRO BY 150 PM CDT.

LAT...LON 3783 8972 3779 8968 3774 8966 3770 8958
      3770 8953 3769 8953 3766 8954 3766 9011
      3767 9011 3782 9001 3788 8994 3787 8990
      3790 8986

$$
1 follow-up statement
000 
WWUS53 KPAH 031854
SVSPAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
153 PM CDT WED MAY 3 2006

MOC157-031915-
/O.CON.KPAH.SV.W.0252.000000T0000Z-060503T1915Z/
PERRY MO-
153 PM CDT WED MAY 3 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR PERRY COUNTY...

AT 149 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE 
HAIL. THIS STORM WAS LOCATED NEAR MENFRO...OR ABOUT 6 MILES 
SOUTHEAST OF CHESTER...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 3783 8972 3779 8968 3774 8966 3770 8958
      3770 8953 3769 8953 3766 8954 3766 9011
      3767 9011 3782 9001 3788 8994 3787 8990
      3790 8986

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 1:15 PM CDT, 14 minutes earlier.

Area forecast discussion, May 3, 1:15 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT WED MAY 3 2006

.DISCUSSION...

SURFACE BOUNDARY DRAPED ACROSS IA/IL INTO MO MOVING THIS WAY...HAS
CONVECTION ON ITS LEAD EDGE THREATENING PAH FA. RISING PM CAPES ESP
IN SEMO VCNTY HELPING STORMS DEVELOP ON/AHEAD OF TAIL END OF FRONT
AS WELL. NEW SVR TSM WATCH 282 JUST ISSUED FOR SEMO/SIL/SWKY TIL 01Z
COVERS MAINLY (DIURNAL) HAIL THREAT GIVEN WEAK WIND FIELDS.

FRONT IS DRAGGED ACROSS ENTIRE FA TONIGHT BY MID LEVEL WAVE MOVING
ACROSS LOWER OH VALLEY. ANTICIPATE SURFACE BASED INSTABILITY TO
DECREASE WITH LOSS OF DIURNAL AID...HOWEVER...STILL GOOD ENOUGH
ENVIRO GIVEN MOISTURE IN PLACE AND FRONT/WEAK UPPER SUPPORT TO
WARRANT POPS RANGING FROM LKLY (NORTH) TO CHC CAT (SOUTHEAST).
TOMORROW THIS WL FLIP WITH BOUNDARY STALLING IN SRN/ERN PTNS
FA...AND ANOTHER WAVE PROGGED TO EJECT OUT OF THE SRN PLAINS AND
MOVE ALONG THE BOUNDARY...ESP LATE THU-THU NIGHT...AGAIN OUTLOOKED
SLGT RISK SVR.

GFS SEEMED TO INITIALIZE BETTER ON CONVECTIVE ZONE WITH NAM
OVERDOING ITS PCPN BOTH ON 06Z AND 12Z RUNS. THEREFORE WE FOLLOWED
THE 12Z GFS FOR THE 1ST 24 HOURS. HOWEVER...IT BEGINS TO SUFFER FROM
CONVECTIVE FEEDBACK AFTER THAT...SO WE TREND BACK TO NAM/NGM HANDLE
ON 2ND WAVE IE THU-THU NIGHT-FRI. OUR FORECAST BIAS IS REFLECTED
RELATIVE TO THEIR RESPECTIVE MOS POPS NOS AS WELL.

AFTER THAT THE FORECAST IS LITTLE CHANGED. WE RETAINED THE FRI NIGHT
POP BUT DOWNPLAYED GIVEN THE BOUNDARY IS WASHING OUT OF THE PICTURE
BY THEN. WE WENT DRY OVER THE WEEKEND INTO EARLY NEXT WEEK...WITH
OUR NEXT CHC PCPN STILL SLATED TO COME IN LATE DAY 6 INTO DAY 7.
THIS WAS PRETTY MUCH IN LINE WITH THE COLLABORATIVE CONSENSUS AS
WELL.

THE TEMP FORECAST WL DISPLAY A SIMILAR BIAS ALTHOUGH ODDLY THE MOS
DID NOT TRANSLATE THE MODEL EFFECTS OF HIGHER V LOWER POPS
ABSOLUTELY TO A TEMP BIAS. THE FWC HAS RETAINED ITS WARM BIAS SO
WEVE TRENDED SLIGHTLY LOWER THAN ITS NOS. NEAR TERM WE LIKED GFS
MAV MOS...BUT AGAIN TRENDED TOWARD NAM MET MOS IN THE MEDIUM RANGE.
THE LONGER RANGE FORECAST WAS A BLEND OF THE MOS WITH THE
COLLABORATIVE PICTURE AND PERSISTENCE STRATEGY FORECASTING ALSO
TAKEN INTO ACCOUNT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...SVR TSM WATCH 282 SWRN COUNTIES TIL 01Z.
MO...SVR TSM WATCH 282 ALL COUNTIES TIL 01Z.
IL...SVR TSM WATCH 282 ALL COUNTIES TIL 01Z.
IN...NONE.

&&
Hazardous weather outlook, May 3, 5:00 AM CDT, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CDT WED MAY 3 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
500 AM CDT WED MAY 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN INCREASING CHANCE OF SHOWERS AND THUNDERSTORMS TODAY
AS HUMIDITY RETURNS TO THE REGION. SHOWERS AND THUNDERSTORMS WILL
BE LIKELY AHEAD OF AN APPROACHING COLD FRONT TONIGHT.

THERE IS A SLIGHT RISK THAT A FEW OF THE STORMS MAY BECOME
SEVERE...ESPECIALLY OVER SOUTHEAST MISSOURI WHERE INSTABILITY
WILL BE GREATER. THE PRIMARY CONCERN WITH ANY SEVERE ACTIVITY WILL
BE LARGE HAIL. THE THUNDERSTORMS WILL BE SLOW MOVING...SO LOCALLY
HEAVY RAIN IS ALSO A POSSIBILITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE POTENTIAL FOR SHOWERS AND THUNDERSTORMS WILL PERSIST INTO
THURSDAY AND THURSDAY NIGHT...WITH A SMALL CHANCE OF LINGERING
ACTIVITY FRIDAY AND FRIDAY NIGHT. A FEW OF THE STORMS ON THURSDAY
AND THURSDAY NIGHT COULD BECOME SEVERE...WITH LARGE HAIL AGAIN THE
MAIN CONCERN. THE SLOW MOVEMENT OF THE STORMS WILL INCREASE THE
POTENTIAL FOR LOCALIZED FLOODING IN POOR DRAINAGE AND LOW-LYING
AREAS.

AFTER A MAINLY DRY WEEKEND...THERE IS YET ANOTHER CHANCE OF
SHOWERS AND THUNDERSTORMS MONDAY NIGHT AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY THROUGH THURSDAY NIGHT.
SPOTTERS ARE ALSO ENCOURAGED TO REPORT HEAVY RAINFALL AMOUNTS AND
OBSERVATIONS OF FLOODING.

RJP

In the hours before

Local storm report, May 3, 8:07 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
807 AM CDT WED MAY 03 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             WALTONVILLE             36.94N 90.27W
04/30/2006  M1.00 INCH       WAYNE              MO   EMERGENCY MNGR

            CORRECTED LATE REPORT. EVENT OCCURRED IN TOWN AND OVER
            PORTIONS OF LAKE WAPPAPELLO.

0500 PM     HAIL             DONIPHAN                36.62N 90.82W
04/30/2006  M0.75 INCH       RIPLEY             MO   DEPT OF HIGHWAYS

            CORRECTED LATE REPORT. EVENT OCCURRED IN AND AROUND
            COMMUNITY.

&&

KEVINS

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 1:48 PM CDTSevere Thunderstorm WarningPAHCarter42 min
May 3, 2:00 PM CDTSevere Thunderstorm WarningPAHRipley60 min
May 3, 2:06 PM CDTTornado WarningPAHRipley39 min
May 3, 2:42 PM CDTSevere Thunderstorm WarningPAHWayne48 min
May 3, 2:45 PM CDTSevere Thunderstorm WarningPAHRipley60 min
May 3, 2:47 PM CDTTornado WarningPAHWayne28 min
May 3, 3:01 PM CDTSevere Thunderstorm WarningPAHButler59 min
May 3, 3:11 PM CDTSevere Thunderstorm WarningPAHNew Madrid49 min
May 3, 3:11 PM CDTTornado WarningPAHButler34 min
May 3, 3:41 PM CDTSevere Thunderstorm WarningPAHCape Girardeau41 min
May 3, 3:43 PM CDTTornado WarningPAHButler32 min
May 3, 3:48 PM CDTSevere Thunderstorm WarningPAHScott42 min
May 3, 4:07 PM CDTSevere Thunderstorm WarningPAHNew Madrid38 min
May 3, 4:09 PM CDTSevere Thunderstorm WarningPAHStoddard51 min
May 3, 5:09 PM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.